The middle of July I started taking Champix. A week later I developed a rash and stopped taking the Champix. The rash settled down after a week and turned into peeling skin and small blisters. The beginning of August I developed a series of small blisters on the lower palm of my right hand. Over the course of a week they turned into a large blister that covered 75% of my palm and had a weird off-white 'bubble' underneath. I went to the hospital and was told it was hand-foot-mouth disease. The blister continued to grow and developed on all the fingers on my right hand. I looked up HFM online and by what I've read I would have contracted this the end of june, I had a sore throat and was feeling sick. Is it possible that I have had HFM for the last 2 months or could this still be after effects from the Champix? The skin has been peeling and cracking and when I get it wet it falls off. I now have a huge patch of new skin that hurts.
In Hand, foot, and mouth disease painful sores usually develop in the mouth. The skin rah usually develops 1-2 days after the sore throat. This illness should not last for 2 months. It may be possible that you could be suffering from allergic reaction to Champix.Skin rash, itching are few of the side effects of this drug. A clinical examination and samples from the throat or stool to test for the virus may help in confirming whether it is hand foot mouth disease or not. The other differential diagnoses for such blisters are dyshidrotic eczema, oral herpes virus infection, chickenpox etc. It is best to have a frank discussion with your dermatologist and get yourself reevaluated.
Take care and best of luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.